High Wind, Delaware Beaches
- When
- October 25, 7:00 PM EST to 11:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
High winds associated with a developing northeaster gusted up to 62 mph across eastern parts of Sussex County during the evening of the 25th. These winds knocked down numerous trees and caused power outages.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
High winds associated with a developing northeaster gusted up to 62 mph across eastern parts of Sussex County during the evening of the 25th. These winds knocked down numerous trees and caused power outages. About 3,300 Delmarva Power and Light customers lost power in the county. The high winds also caused minor structural damage to a few homes. At least two homes were damaged by a downed tree. The tree was snapped in half and fell through the roof of a Bay City home. It crashed through an interior ceiling and destroyed an aquarium. The electric and gas service was disconnected as a precaution and the owner spent the night at a friend's house. The roof of a Rehoboth Beach cottage was damaged by a felled large oak tree. The winds tossed porch furniture, toppled potted plants and dislodged shingles. The high winds downed trees as far west as the Lewes-Rehoboth Canal in Lewes. Delaware State Route 56 was blocked by downed 90-foot trees. The high winds also formed dunes on the boardwalk in Rehoboth Beach. Much debris was blowing around on Delaware State Route 1. The high winds was caused by the intensification of a northeaster that formed off the North Carolina coast during the evening of the 24th. As the northeaster came closer to Delaware overnight, the northeast winds decreased. Peak wind gusts included 62 mph in Lewes and 60 mph in Fenwick Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 25, 2:45 PM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE OCT 25 2005
.OVERVIEW...
AT LEAST FOR THIS FCST PKG A TRANQUIL WX FCST WILL BE ON TAP THRU
TUE ONCE WE GET THRU TNGT. MDLS HAVE GONE BACK AND FORTH WITH THE
WEEKEND CYCLOGEN PTNL WHICH SINCE THE 12Z RUNS YDA HAVE BEEN
TRENDING FTHR OFF INTO THE ATLC. THEY HAVE NOT BACKED AWAY FROM
ANOTHER SGFNCNT PCPN EVENT IN THE MIDDLE OF NEXT WEEK. THE GENERAL
TREND OF A TROF OR CLOSED LOW IN THE E WITH RDGG IN THE W IS
EXPECTED TO HOLD. ALL WATCHES AND WARNINGS HAVE BEEN CANCELLED. OUR
ONLY TROUBLE SPOT FOR THE NEAR TERM WILL BE OUR HIHR TRRN LOCNS
WHERE SOME ACCUMULATING SNOWS ALG WITH BELOW FREEZING TEMPS SHLD
MAKE SOME SLIPPERY TRAVELING SPOTS OVRNGT.
THE GFS CONTS TO INIT BETTER THAN THE NAM AT H8. ACCORDING TO THE
NAM IT SHLD HAVE BEEN SNOWING IN AVP FOR A COUPLE OF HRS. BOTH MDLS
HAVE INIT THE MANITOBA SHRTWV QUITE WELL AND ITS A MATTER OF
DIFFERENT INTERPRETATIONS AS TO WHAT THEY DO WITH IT OVR US THU
NGT/FRI.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
DECENT BANDING FEAT OF MDT/HVY PCPN WITH SOME SNOW MIXED IN NW OF
THE POCONOS IN TYPICAL DEFORMATION ZN MODE IS NOT MOVING MUCH. WIND
FLOW WHICH MADE THIS PSBL IS MOVG NEWD TNGT AS PER THE FGEN FRCG THE
MDLS HAVE OVR NEW ENG. THUS OUR CWA WILL BE LEFT WITH THE TABLE
SCRAPS AS PCPN LOBE ARND THE CLOSED LOW STILL HAS TO MOVE THRU. THE
PCPN OVR THE ENTIRE CWA LOOKS MORE LIKE EVE LEFTOVERS THAN AN ALL
NIGHT AFFAIR WITH THE LONGEST LINGERING PCPN UP N. THAT IS THE RUB
AS ALL MDLS DO BRING COLDER AIR IN ALF WITH THE COLD CORE. THUS IN
NRN ZNS WE WILL CONT THE PREV THOUGHTS OF RAIN MIXING AND/OR CHGG TO
SNOW. SOME LIGHT ACCUMS ARE PSBL MAINLY OVR THE HIGHER ELEV. THE
GREATEST CONCERN IS WITH FRZG TEMPS ON THE POCONO PLATEAU THAT SHLD
CAUSE SLIPPERY TRAVEL ESP ON BRIDGES AND OVERPASSES. BASED ON
UPSTREAM TEMPS MIN TEMPS LOOK REASONABLE.
BETTER DAY ON WED ALTHO THE FLOW ALF WILL REMAIN CYCLONIC AND THE
CONVECTIVE TEMPS WILL BE REACHED. SHRT WV ROTATING ARND THE
DEPARTING CLOSED LOW SHLD ENHANCE PCPN CHCS A BIT AND WILL CONT SHRA
CHCS UP N. THICK CONSIDERATIONS WILL MEAN KEEPING THE CHC OF SNOW UP
N IN THE MRNG...BUT LGT PCPN INTENSITY SHLD HELP IT SWITCH TO LIQUID
IN THE AFTN. SHLD STILL BE BREEZY BASED ON MOMENTUM TRANSFER SHOWED
IN THE NAM/GFS BUFKIT SOUNDGS. THINK GUID MAX TEMPS ARE A BIT TOO
HIGH DOWN S BASED ON AM SOUNDING MACROS GIVING MAX TEMPS ABT 50.
THUS WE WILL TREND BLO THE TOO WARM NAM MOS S. MAX TEMPS UP N LOOK
REASONABLE.
HIGH PRESSURE WILL NOSE ITS WAY NEWD WED NGT. NAM FCST SOUNDGS KEEP
THE SC TRAPPED BENATH THE INVERSION N...WHL THE GFS DOES NOT SHOW IT
AS MUCH. THE HIGH LOOKS CLOSE ENUF FOR SKIES TO BE PTLY CLDY N AND
MO CLR S. WE MIGHT NEED FROST ADVISORIES OR FREEZE WRNGS FOR A BIG
CHUNK OF OUR CWA. THINK GUID MINS ARE A BIT TOO HIGH AS WINDS S/B
LGT AND THE DEWPT FCST SUPPORT SOME DOWNWARD ADJUSTMENTS.
THE MANITOBA SHRT WV COMES INTO PLAY ON THU AS IT HELPS CARVE EITHER
A POS TILT LOW OR A COMPLETELY CLOSED ONE IN THE GRT LKS OR OH VLY.
MODELS HAVE GONE BACK AND FORTH AS TO HOW FAR SW THIS FEAT OCRS AND
THE TREND FROM TWO DAYS AGO IS FTHR SW. THE GFS HAS THE DEEPEST CLSD
LOW THAT IS THAT FAR SW. THIS WHOLE ENCHILADA MOVES EWD TWD US DURG
THE DAY ON THU. ENUF INSTAB ALF TO PRODUCE CLOUDS AND PBLY SOME
SPRINKLES AND/OR LIGHT SHRAS (TOO WARM IN THE BNDRY LYR AND PCPN TOO
LIGHT FOR SNOW FOR NOW) FOR OUR WRN ZNS. GUID MAX TEMPS LOOK TOO
WARM (OR H8 TEMPS ARE WAY OFF) AND WE WILL TREND TWD THE COLDER NAM
MOS IN MOS ZONES.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
UPR LVL LOW MOVES ACRS OUR CWA THU NGT. THERE IS NO LLVL FORCING OR
LLVL WAA TO ASSIST IN PCPN PRODUCTION. INSTAB ALF WILL HAVE TO DO
AND THUS WE HAVE KEPT POPS PRETTY LOW. THERE IS ALSO THE QUES OF THE
ACTUAL PATH THE CLOSED LOW WILL TAKE. THICK CONSIDERATIONS SUGG THE
PSBLTY OF SOME SNOW MIXED IN THRUT MOST OF OUR CWA...BUT GIVEN
CLIMAT AND ADJUSTING THE THICK WITH FCSTD WET BULB ZERO TEMPS WE
HAVE LIMITED THE MNTN OF SNOW FOR NOW AS FAR S AS THE RARITAN BASIN
AND THE NRN PHL SUBURBS. THAT DOES NOT MEAN THAT NUCCI WON/T HAVE
HIS FACE PRESSED AGAINST THE SCREEN WINDOW THU NGT. THE CLSD LOW
THEN MOVS EWD FRI WITH EVENTUAL CYCLOGEN FCSTD TO BE TOO FAR OFSHR
(FOR TODAY) TO AFFECT US. AS OF TDY WE MAY ACTUALLY HAVE A DRY
WEEKEND AND HALLOWEEN FCSTD. MDLS HAVE GONE BACK AND FORTH ABOUT
THIS OVR THE LAST COUPLE OF DAYS AND CONFID IS NOT HIGH (ALTHO THE
DESIRE IS HOPEFUL) JUST YET THAT THIS PERIOD WILL TRULY BE DRY. NEXT
PTNL CYCLOGEN WITH OUR NEXT CLOSED LOW IS SLATED FOR TUE NGT AND
WED. ONCE AGN IT MAY BE COLD ENUF FOR SNOW TO BE IN THE MIX ACRS OUR
HIER TRRN ZONES AND WE WILL WATCH THIS IN THE DAYS TO COME.
&&
.AVIATION...
CONDITIONS SHOULD GRADUALLY IMPROVE FROM MVFR...AND OCCASIONALLY
IFR...TO VFR BY LATER TONIGHT AS LOW PRESSURE MOVES AWAY FROM THE
REGION AND RAIN COMES TO AN END. WINDS HAVE DIMINISHED CONSIDERABLY
OVER THE REGION, BUT CANT RULE OUT A FEW STRONGER GUSTS, ESPECIALLY
CLOSER TO THE COAST. VFR CONDITIONS WILL BE PREVALENT ON WEDNESDAY,
AS A DRY DAY IS IN STORE.
&&
.MARINE (TODAY THROUGH FRIDAY)...
ALL STORM WARNINGS WILL BE LOWERED WITH THE AFTERNOON ISSUANCE, AS
WINDS OVER THE NORTHERN COASTAL ZONES HAVE DECREASED TO GALES.
WINDS HAVE DIMINISHED EVEN FURTHER ON DELAWARE BAY AND WILL JUST GO
WITH SCA FOR THAT AREA. SEAS WILL SUBSIDE THROUGH THE EVENING AND
OVERNIGHT, BUT ARE CURRENTLY AOA 10 FT. SCA CONDITIONS SHOULD CEASE
BY TOMORROW EVENING.
&&
.COASTAL FLOODING...
A COASTAL FLOOD WARNING WILL BE ALLOWED TO EXPIRE WITH THE ISSUANCE
OF THE AFTERNOON MARINE PACKAGE. THIS AFTERNOONS HIGH TIDES HAVE
ALREADY OCCURRED, AND WINDS ARE NOW BLOWING FROM THE NORTHWEST. ANY
COASTAL FLOODING THAT OCCURRED WITH THE HIGH TIDE SHOULD BE
LESSENING, AND NO ADDITIONAL COASTAL FLOODING IS ANTICIPATED.
&&
.HYDROLOGY...
DOPPLER RADAR STORM TOTAL ESTIMATES HAVE RANGED FROM ABT A QUARTER
OF AN INCH IN LWR DELMARVA TO AROUND AN INCH IN THE PHL METRO AREA
AND ONE TO TWO INCHES ACRS NRN PARTS OF OUR CWA. ABT AN ADDITIONAL
QUARTER OF AN INCH IS EXPECTED (MAINLY N) AFTER 6 PM TNGT. THE PCPN
WAS SPACED IN TIME ENOUGH (WITH LIGHTER BREAKS INBETWEEN) TO PREVENT
FLOODING FROM OCR. WE/LL HAVE TO SEE ABT NEXT WED/S EVENT, BUT UNTIL
THEN ONLY NEGLIGIBLE PCPN AMTS ARE EXPECTED FROM WED THRU NEXT TUE
MRNG, FOR NOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM DELAWARE BAY ANZ430/1.
GALE WARNINGS FOR THE CSTL WATERS. ANZ450>455.
OVERVIEW/SHORT TERM...GIGI
LONG TERM....GIZOT
AVIATION/MARINE/COASTAL FLOODING...NIERENBERG
HYDROLOGY...GIGIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 AM EDT TUE OCT 25 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>024-026-027-PAZ054-055-060>062-067>071-260745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-QUEEN ANNES- TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 334 AM EDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT MARINE STORM WARNINGS CONTINUE INTO TODAY ALONG THE COAST AND LOWER DELAWARE BAY. WHILE A GALE WARNING IS UP FOR THE UPPER BAY. A FLOOD WATCH CONTINUES OF TODAY FOR A GOOD PORTION OF THE AREA EXTENDING FROM NW NJ, THROUGH MOST OF EASTERN PA EXCEPT THE POCONOS, THE PHILA METRO AREA AND DOWN INTO NRN DEL AND XTRM NE MD. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR TODAY FOR AREAS CLOSE TO THE COAST AND DELAWARE BAY. A WIND ADVISORY REMAINS IN EFFECT FOR AREAS JUST WEST OF THE COAST. SOME LIGHT SNOW ACCUMULATIONS, LESS THAN AN INCH, ARE POSSIBLE TODAY OVER THE HIGHEST ELEVATIONS IN THE POCONOS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RNS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT TUE OCT 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 2 NW CAPE MAY 38.96N 74.93W
10/25/2005 71 MPH CAPE MAY NJ CO-OP OBSERVER
A PEAK WIND GUST OF 71 MPH WAS RECORDED BY A COOP
OBSERVER NEAR CAPE MAY.
1200 AM NON-TSTM WND GST ATLANTIC CITY 39.38N 74.45W
10/25/2005 54 MPH ATLANTIC NJ OFFICIAL NWS OBS
A WIND GUST OF 54 MPH WAS MEASURED AT THE ATLANTIC CITY
MARINA.
1249 AM NON-TSTM WND GST 10 W ATLANTIC CITY 39.38N 74.64W
10/25/2005 47 MPH ATLANTIC NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 47 MPH WAS MEASURED AT THE ATLANTIC
CITY INTERNATIONAL AIRPORT.
0100 AM NON-TSTM WND GST CAPE MAY 38.94N 74.91W
10/25/2005 61 MPH CAPE MAY NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 61 MPH WAS MEASURED AT THE CAPE MAY
FERRY TERMINAL. THE INSTRUMENT BELONGS TO THE NATIONAL
OCEAN SERVICE.
0235 AM NON-TSTM WND GST FARMINGDALE 40.20N 74.17W
10/25/2005 46 MPH MONMOUTH NJ OFFICIAL NWS OBS
A WIND GUST OF 46 MPH WAS MEASURED AT THE ALLAIRE
AIRPORT.
0430 AM FLOOD 4 WNW MYSTIC ISLAND 39.58N 74.45W
10/25/2005 BURLINGTON NJ EMERGENCY MNGR
MODERATE COASTAL FLOODING REPORTED IN BASS RIVER
TOWNSHIP.
0250 PM FLOOD ATLANTIC CITY 39.38N 74.45W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
BLACK HORSE PIKE IN WEST ATLANTIC CITY IS CLOSED DUE TO
COASTAL FLOODING.
&&
GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT TUE OCT 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST OCEAN CITY 39.27N 74.60W
10/25/2005 74 MPH CAPE MAY NJ BROADCAST MEDIA
A PEAK WIND GUST OF 74 MPH WAS MEASURED AT THE MUSIC PIER
IN OCEAN CITY.
1200 AM NON-TSTM WND GST ATLANTIC CITY 39.38N 74.45W
10/25/2005 54 MPH ATLANTIC NJ OFFICIAL NWS OBS
A WIND GUST OF 54 MPH WAS MEASURED AT THE ATLANTIC CITY
MARINA.
1200 AM NON-TSTM WND GST 2 NW CAPE MAY 38.96N 74.93W
10/25/2005 71 MPH CAPE MAY NJ CO-OP OBSERVER
A PEAK WIND GUST OF 71 MPH WAS RECORDED BY A COOP
OBSERVER NEAR CAPE MAY.
1249 AM NON-TSTM WND GST 10 W ATLANTIC CITY 39.38N 74.64W
10/25/2005 47 MPH ATLANTIC NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 47 MPH WAS MEASURED AT THE ATLANTIC
CITY INTERNATIONAL AIRPORT.
0100 AM NON-TSTM WND GST CAPE MAY 38.94N 74.91W
10/25/2005 61 MPH CAPE MAY NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 61 MPH WAS MEASURED AT THE CAPE MAY
FERRY TERMINAL. THE INSTRUMENT BELONGS TO THE NATIONAL
OCEAN SERVICE.
0235 AM NON-TSTM WND GST FARMINGDALE 40.20N 74.17W
10/25/2005 46 MPH MONMOUTH NJ OFFICIAL NWS OBS
A WIND GUST OF 46 MPH WAS MEASURED AT THE ALLAIRE
AIRPORT.
0430 AM FLOOD 4 WNW MYSTIC ISLAND 39.58N 74.45W
10/25/2005 BURLINGTON NJ EMERGENCY MNGR
MODERATE COASTAL FLOODING REPORTED IN BASS RIVER
TOWNSHIP.
0250 PM FLOOD ATLANTIC CITY 39.38N 74.45W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
BLACK HORSE PIKE IN WEST ATLANTIC CITY IS CLOSED DUE TO
COASTAL FLOODING.
0340 PM FLOOD VENTNOR CITY 39.34N 74.48W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
DORSET AVENUE IN VENTNOR IS CLOSED DUE TO COASTAL
FLOODING.
0340 PM FLOOD ATLANTIC CITY 39.38N 74.45W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
WELLINGTON AVENUE, BETWEEN VENTNOR AND ATLANTIC CITY IS
REPORTED TO BE FLOODED WITH 2 FEET OF WATER DUE TO
MODERATE COASTAL FLOODING.
&&
GORSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT TUE OCT 25 2005 NJZ001-PAZ054-055-260300- SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 415 PM EDT TUE OCT 25 2005 ...WET SNOW IS EXPECTED IN THE HIGHER ELEVATIONS TONIGHT... PERIODS OF RAIN CONTINUED IN THE POCONO REGION AND IN SUSSEX COUNTY, NEW JERSEY THIS AFTERNOON. TEMPERATURES RANGED FROM THE UPPER 30S IN THE HIGHER ELEVATIONS TO THE MIDDLE 40S IN THE VALLEYS. TEMPERATURES ARE FORECAST TO DROP TONIGHT AND THE PRECIPITATION SHOULD CONTINUE. THE RAIN IS EXPECTED TO CHANGE TO WET SNOW IN THE HIGHER ELEVATIONS, MAINLY ABOVE 1500 FEET. LOCATIONS BETWEEN 1000 AND 1500 FEET WILL LIKELY EXPERIENCE A MIX OF RAIN AND WET SNOW. THE PRECIPITATION SHOULD REMAIN ALL RAIN IN THE VALLEYS. THE SNOW MIGHT ACCUMULATE TO AROUND ONE INCH IN THE HIGHER ELEVATIONS. WITH TEMPERATURES EXPECTED TO DROP INTO THE LOWER 30S IN THE HIGHER ELEVATIONS, THE SNOW MAY BEGIN TO ACCUMULATE ON ROADS AND WALKWAYS CREATING HAZARDOUS CONDITIONS. IF YOU WILL BE DRIVING, THE SNOW WILL REDUCE YOUR VISIBILITY ALONG WITH CREATING SLIPPERY ROAD CONDITIONS. IF YOU WILL BE TRAVELING ALONG INTERSTATE 80 OR INTERSTATE 380 THROUGH THE POCONO REGION, BE PREPARED FOR LESS THAN IDEAL DRIVING CONDITIONS TONIGHT. AFTER SOME LINGER SNOW SHOWERS IN THE MORNING, TEMPERATURES ARE FORECAST TO RISE INTO THE 40S ON WEDNESDAY AND ANY SNOW THAT ACCUMULATES SHOULD MELT RATHER QUICKLY. IOVINO
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT TUE OCT 25 2005 NJZ001-PAZ054-055-260300- SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 415 PM EDT TUE OCT 25 2005 ...WET SNOW IS EXPECTED IN THE HIGHER ELEVATIONS TONIGHT... PERIODS OF RAIN CONTINUED IN THE POCONO REGION AND IN SUSSEX COUNTY, NEW JERSEY THIS AFTERNOON. TEMPERATURES RANGED FROM THE UPPER 30S IN THE HIGHER ELEVATIONS TO THE MIDDLE 40S IN THE VALLEYS. TEMPERATURES ARE FORECAST TO DROP TONIGHT AND THE PRECIPITATION SHOULD CONTINUE. THE RAIN IS EXPECTED TO CHANGE TO WET SNOW IN THE HIGHER ELEVATIONS, MAINLY ABOVE 1500 FEET. LOCATIONS BETWEEN 1000 AND 1500 FEET WILL LIKELY EXPERIENCE A MIX OF RAIN AND WET SNOW. THE PRECIPITATION SHOULD REMAIN ALL RAIN IN THE VALLEYS. THE SNOW MIGHT ACCUMULATE FROM ONE TO THREE INCHES IN THE HIGHER ELEVATIONS. WITH TEMPERATURES EXPECTED TO DROP INTO THE LOWER 30S IN THE HIGHER ELEVATIONS, THE SNOW MAY BEGIN TO ACCUMULATE ON ROADS AND WALKWAYS CREATING HAZARDOUS CONDITIONS. IF YOU WILL BE DRIVING, THE SNOW WILL REDUCE YOUR VISIBILITY ALONG WITH CREATING SLIPPERY ROAD CONDITIONS. IF YOU WILL BE TRAVELING ALONG INTERSTATE 80 OR INTERSTATE 380 THROUGH THE POCONO REGION, BE PREPARED FOR LESS THAN IDEAL DRIVING CONDITIONS TONIGHT. AFTER SOME LINGER SNOW SHOWERS IN THE MORNING, TEMPERATURES ARE FORECAST TO RISE INTO THE 40S ON WEDNESDAY AND ANY SNOW THAT ACCUMULATES SHOULD MELT RATHER QUICKLY. IOVINO
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
550 PM EDT TUE OCT 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST LEWES 38.78N 75.15W
10/24/2005 62 MPH SUSSEX DE OFFICIAL NWS OBS
A PEAK WIND GUST OF 62 MPH WAS MEASURED AT LEWES, A
NATIONAL OCEAN SERVICE SITE.
1135 PM NON-TSTM WND GST SEASIDE HEIGHTS 39.94N 74.08W
10/24/2005 52 MPH OCEAN NJ TRAINED SPOTTER
A PEAK WIND GUST OF 52 MPH WAS MEASURED IN SEASIDE
HEIGHTS.
1200 AM NON-TSTM WND GST OCEAN CITY 39.27N 74.60W
10/25/2005 74 MPH CAPE MAY NJ BROADCAST MEDIA
A PEAK WIND GUST OF 74 MPH WAS MEASURED AT THE MUSIC PIER
IN OCEAN CITY.
1200 AM NON-TSTM WND GST ATLANTIC CITY 39.38N 74.45W
10/25/2005 54 MPH ATLANTIC NJ OFFICIAL NWS OBS
A WIND GUST OF 54 MPH WAS MEASURED AT THE ATLANTIC CITY
MARINA.
1200 AM NON-TSTM WND GST 2 NW CAPE MAY 38.96N 74.93W
10/25/2005 71 MPH CAPE MAY NJ CO-OP OBSERVER
A PEAK WIND GUST OF 71 MPH WAS RECORDED BY A COOP
OBSERVER NEAR CAPE MAY.
1200 AM NON-TSTM WND GST CAPE MAY 38.94N 74.91W
10/25/2005 67 MPH CAPE MAY NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 67 MPH WAS MEASURED AT THE CAPE MAY
HARBOR, COAST GUARD STATION.
1249 AM NON-TSTM WND GST 10 W ATLANTIC CITY 39.38N 74.64W
10/25/2005 47 MPH ATLANTIC NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 47 MPH WAS MEASURED AT THE ATLANTIC
CITY INTERNATIONAL AIRPORT.
0100 AM NON-TSTM WND GST CAPE MAY 38.94N 74.91W
10/25/2005 61 MPH CAPE MAY NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 61 MPH WAS MEASURED AT THE CAPE MAY
FERRY TERMINAL. THE INSTRUMENT BELONGS TO THE NATIONAL
OCEAN SERVICE.
0235 AM NON-TSTM WND GST FARMINGDALE 40.20N 74.17W
10/25/2005 46 MPH MONMOUTH NJ OFFICIAL NWS OBS
A WIND GUST OF 46 MPH WAS MEASURED AT THE ALLAIRE
AIRPORT.
0430 AM FLOOD 4 WNW MYSTIC ISLAND 39.58N 74.45W
10/25/2005 BURLINGTON NJ EMERGENCY MNGR
MODERATE COASTAL FLOODING REPORTED IN BASS RIVER
TOWNSHIP.
0430 AM NON-TSTM WND GST POINT PLEASANT 40.08N 74.07W
10/25/2005 52 MPH OCEAN NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 52 MPH WAS RECORDED AT POINT
PLEASANT, A NATIONAL OCEAN SERVICE SITE.
0900 AM NON-TSTM WND GST BARNEGAT 39.75N 74.22W
10/25/2005 58 MPH OCEAN NJ OFFICIAL NWS OBS
A PEAK WIND GUST OF 58 MPH WAS MEASURED IN BARNEGAT.
0250 PM FLOOD ATLANTIC CITY 39.38N 74.45W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
BLACK HORSE PIKE IN WEST ATLANTIC CITY IS CLOSED DUE TO
COASTAL FLOODING.
0340 PM FLOOD VENTNOR CITY 39.34N 74.48W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
DORSET AVENUE IN VENTNOR IS CLOSED DUE TO COASTAL
FLOODING.
0340 PM FLOOD ATLANTIC CITY 39.38N 74.45W
10/25/2005 ATLANTIC NJ BROADCAST MEDIA
WELLINGTON AVENUE, BETWEEN VENTNOR AND ATLANTIC CITY IS
REPORTED TO BE FLOODED WITH 2 FEET OF WATER DUE TO
MODERATE COASTAL FLOODING.
0450 PM FLOOD EGG HARBOR CITY 39.56N 74.60W
10/25/2005 ATLANTIC NJ LAW ENFORCEMENT
MAYS LANDING ROAD AND OCEAN HEIGHTS AVENUE IN EGG HARBOR
TOWNSHIP IS FLOODED DUE TO COASTAL FLOODING.
&&
GORSEThe national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2005Every state in 2005This day in weather historyWarnings in Delaware, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477717, 5477718.